Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 29, 2015, 2:37 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2015, 2:37 PM CDT (19:37 UTC)
- Expired
- Jul 29, 2015, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 6 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:40 PM CDT | TSTM WND DMG | 5 Sse Homewood, AL | TREE DOWN ON A HOUSE IN THE 3400 BLOCK OF TAL MEADOW DR. NO REPORT OF INJURIES AT THIS TIME. TIME ESTIMATED FROM RADAR. |
| Jul 29, 2:55 PM CDT | TSTM WND DMG | 2 Nw Alabaster, AL | SEVERAL TREES DOWN IN THE ALABASTER AND HELENA AREAS INCLUDING ONE TREE SNAPPED ALONG HWY 58 NEAR THE NAVAJO HILLS ENTRANCE. OTHER LOCATIONS INCLUDE ROY DR IN HELENA AND 8TH ST SW IN ALABASTER. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1420 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS54 KBMX 291937
SVRBMX
ALC073-117-292015-
/O.NEW.KBMX.SV.W.0138.150729T1937Z-150729T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT WED JUL 29 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
SHELBY COUNTY IN CENTRAL ALABAMA...
* UNTIL 315 PM CDT
* AT 237 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BIRMINGHAM TO NEAR WESTOVER...MOVING SOUTH AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...HUEYTOWN...
IRONDALE...CALERA...FAIRFIELD...CHELSEA...MONTEVALLO...
COLUMBIANA...WILSONVILLE...MIDFIELD...BRIGHTON AND INDIAN SPRINGS
VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3349 8639 3324 8645 3320 8646 3318 8650
3314 8647 3309 8651 3302 8652 3302 8656
3305 8662 3307 8661 3307 8688 3305 8690
3310 8697 3316 8697 3317 8703 3325 8703
3325 8706 3328 8709 3358 8689
TIME...MOT...LOC 1937Z 021DEG 27KT 3346 8687 3339 8649
HAIL...<.75IN
WIND...60MPH
$$
32/DAVIS3 follow-up statements
873
WWUS54 KBMX 291949
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED JUL 29 2015
ALC073-117-292015-
/O.CON.KBMX.SV.W.0138.000000T0000Z-150729T2015Z/
JEFFERSON AL-SHELBY AL-
249 PM CDT WED JUL 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN JEFFERSON AND SHELBY COUNTIES...
AT 249 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OAK MOUNTAIN
AMPHITHEATER...OR OVER HOOVER...MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...IRONDALE...CALERA...
CHELSEA...MONTEVALLO...COLUMBIANA...WILSONVILLE...INDIAN SPRINGS
VILLAGE...LIPSCOMB...VINCENT...HARPERSVILLE AND WESTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3346 8645 3324 8645 3320 8646 3318 8650
3314 8647 3309 8651 3302 8652 3302 8656
3305 8662 3307 8661 3307 8688 3305 8690
3310 8697 3316 8697 3317 8703 3325 8703
3325 8706 3355 8682
TIME...MOT...LOC 1949Z 357DEG 24KT 3335 8678
HAIL...<.75IN
WIND...60MPH
$$
32/DAVIS456
WWUS54 KBMX 292000
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT WED JUL 29 2015
ALC073-292009-
/O.CAN.KBMX.SV.W.0138.000000T0000Z-150729T2015Z/
JEFFERSON AL-
300 PM CDT WED JUL 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3338 8656 3318 8656 3307 8661 3307 8688
3306 8691 3310 8697 3316 8697 3317 8703
3325 8703 3325 8698 3327 8697 3327 8695
3333 8688 3333 8683 3336 8683 3337 8678
3342 8675 3342 8672 3343 8672 3345 8667
TIME...MOT...LOC 1959Z 019DEG 27KT 3328 8681
$$
ALC117-292015-
/O.CON.KBMX.SV.W.0138.000000T0000Z-150729T2015Z/
SHELBY AL-
300 PM CDT WED JUL 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SHELBY COUNTY...
AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALABASTER...
MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...PELHAM...HELENA...CALERA...CHELSEA...
MONTEVALLO...COLUMBIANA...INDIAN SPRINGS VILLAGE...WILTON...
UNIVERSITY OF MONTEVALLO...MEADOWBROOK...OAK MOUNTAIN STATE PARK...
MAYLENE...SHELBY COUNTY AIRPORT...FOWLER LAKE...MOUNT LAUREL...
AMERICAN VILLAGE...OAK MOUNTAIN AMPHITHEATER AND RIVERCHASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3338 8656 3318 8656 3307 8661 3307 8688
3306 8691 3310 8697 3316 8697 3317 8703
3325 8703 3325 8698 3327 8697 3327 8695
3333 8688 3333 8683 3336 8683 3337 8678
3342 8675 3342 8672 3343 8672 3345 8667
TIME...MOT...LOC 1959Z 019DEG 27KT 3328 8681
HAIL...<.75IN
WIND...60MPH
$$
32/DAVIS980
WWUS54 KBMX 292014
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 PM CDT WED JUL 29 2015
ALC117-292023-
/O.EXP.KBMX.SV.W.0138.000000T0000Z-150729T2015Z/
SHELBY AL-
314 PM CDT WED JUL 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY WILL EXPIRE AT
315 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3338 8656 3318 8656 3307 8661 3307 8688
3306 8691 3310 8697 3316 8697 3317 8703
3325 8703 3325 8698 3327 8697 3327 8695
3333 8688 3333 8683 3336 8683 3337 8678
3342 8675 3342 8672 3343 8672 3345 8667
TIME...MOT...LOC 2012Z 021DEG 27KT 3328 8681
$$
32/DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:00 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 29, 1:00 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT WED JUL 29 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... A WEAK SHORTWAVE IS CURRENTLY MOVING SLOWLY SOUTHWARD ACROSS THE TENNESSEE VALLEY REGION OF NORTH ALABAMA AND WAS ASSOCIATED WITH SHOWERS AND STORMS EARLIER TONIGHT. THIS FEATURE SHOULD CONTINUE TO MOVE SOUTHWARD INTO OUR AREA LATER THIS MORNING AND IS ALREADY CAUSING SHOWER DEVELOPMENT. ADDITIONAL DEVELOPMENT IS EXPECTED ESPECIALLY WITH DAYTIME HEATING AND HAVE RAISED POPS FOR TODAY. SOME ORGANIZATION OR GROWTH INTO A CLUSTER OF STORMS IS POSSIBLE WITH A POTENTIAL FOR STRONG WIND GUSTS AS IT PROPAGATES TO THE SOUTH-SOUTHWEST. THIS IS LIKELY TO HAVE SOME IMPACT ON HIGH TEMPERATURES...BUT HAVE KEPT THE HEAT ADVISORY SINCE HEAT INDICES SHOULD EXCEED 105 DEGREES DUE TO DEWPOINTS RISING INTO THE UPPER 70S ACROSS IN MANY LOCATIONS BY LATE MORNING. THE HIGH HUMIDITY WILL NO DOUBT CONTINUE INTO THURSDAY AS WELL... ESPECIALLY AS A FRONT APPROACHES FROM THE NORTH...AND THE HEAT ADVISORY MAY NEED TO BE EXTENDED. VERY HIGH PWAT VALUES...AS HIGH AS 2.3 INCHES...WILL BE IN PLACE AND SHOULD LEAD TO NUMEROUS SHOWERS AND STORMS ON THURSDAY WITH THE AID OF DAYTIME HEATING. SURPRISINGLY...THIS SCENARIO IS NOT DEPICTED VERY WELL BY THE QPF FROM SEVERAL MODELS. HOWEVER...THE ECMWF HAS BEEN VERY CONSISTENT IN SHOWING WIDESPREAD DEVELOPMENT...AND THIS SEEMS LIKE THE MOST REASONABLE SOLUTION. FOR FRIDAY THROUGH MONDAY...MODELS HAVE TRENDED A MORE PROGRESSIVE WITH THE FRONT AND PUSH OF DRIER AIR IN ITS WAKE. SHOWERS AND STORMS MAY LINGER NEAR THE FRONT ACROSS THE SOUTHEAST COUNTIES ON FRIDAY AND SATURDAY...BUT WILL PROBABLY EXIT THAT AREA ON SUNDAY. THE FRONTAL PASSAGE WILL LEAD TO LOWER HUMIDITY VALUES AND OVERNIGHT LOWS ACROSS THE NORTH AND WEST. 87/GRANTHAM && .AVIATION... 18Z TAF DISCUSSION. SCATTERED TO NUMEROUS STORMS ALREADY ONGOING ACROSS PORTIONS OF CENTRAL ALABAMA. BASED ON HIRES MODELS BELIEVE THERE MAY BE A BIT LESS COVERAGE IN THE NORTHEAST AS COMPARED TO OTHER AREAS SO HAVE ADDED A TEMPO FOR TSRA AT ALL TERMINALS EXCEPT ANB/ASN FOR NOW. WILL MONITOR CLOSELY AND MAY HAVE TO AMEND IF COVERAGE INCREASES. BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY STORMS AND GUSTY WINDS ARE POSSIBLE. HIRES MODELS ALSO SHOW MUCH OF THE ACTIVITY SHIFTING SOUTHWARD THRU THE DAY AS THE SHORTWAVE TRAVERSES THE AREA. THEREFORE HAVE BEST CHANCE OF TS FOR THE NEXT FEW HOURS. MAY HAVE TO EXTEND TS MENTION A BIT LONGER...ESPECIALLY ACROSS THE SOUTH. SOME PATCHY FOG WILL BE POSSIBLE ONCE AGAIN LATE TONIGHT. 19 && .FIRE WEATHER... HIGH RELATIVE HUMIDITY VALUES AND RAIN CHANCES WILL CONTINUE AHEAD OF A FRONT MOVING INTO THE REGION ON THURSDAY. SLIGHTLY DRIER AIR SHOULD MOVE IN ACROSS THE NORTH BEHIND THE FRONT...BUT THERE ARE NO FIRE WEATHER CONCERNS AT THIS TIME. 87 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 75 92 71 91 67 / 30 40 20 10 10 ANNISTON 75 93 73 91 69 / 30 50 20 20 10 BIRMINGHAM 76 93 72 92 69 / 30 40 20 10 10 TUSCALOOSA 75 95 74 94 70 / 30 40 20 10 10 CALERA 75 93 72 92 70 / 30 50 20 10 10 AUBURN 75 92 74 90 72 / 30 60 30 40 30 MONTGOMERY 76 96 76 93 73 / 30 60 30 30 20 TROY 75 94 75 91 73 / 30 60 30 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR- BIBB-BULLOCK-CHILTON-DALLAS-ELMORE-FAYETTE-GREENE-HALE-JEFFERSON- LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-PICKENS- PIKE-RUSSELL-SHELBY-SUMTER-TUSCALOOSA-WALKER-WINSTON. &&
Hazardous weather outlook, Jul 29, 4:20 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 420 AM CDT WED JUL 29 2015 ALZ011>015-017>050-301230- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 420 AM CDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES IN THE 90S AND HIGH HUMIDITY VALUES WILL COMBINE TO PRODUCE MAXIMUM HEAT INDICES BETWEEN 105 AND 110 DEGREES TODAY MAINLY ACROSS THE SOUTH AND WEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES IN THE 90S AND HIGH HUMIDITY VALUES WILL COMBINE TO PRODUCE MAXIMUM HEAT INDICES AROUND 105 DEGREES ON THURSDAY AFTERNOON MAINLY ACROSS THE SOUTH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 1:41 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT WED JUL 29 2015
ALZ039-291915-
MARENGO AL-
141 PM CDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 215 PM
CDT...
AT 140 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEMOPOLIS TO NEAR
FAUNSDALE...AND MOVING SOUTH AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...LINDEN...UNIONTOWN...JEFFERSON...THOMASTON...SWEET
WATER...MYRTLEWOOD...FAUNSDALE...DAYTON...DIXONS MILL...PIN HOOK...
WAYNE...FREDDIE JONES FIELD...PUTNAM...NANAFALIA...MAGNOLIA...
SURGINER...CHICKASAW STATE PARK...VINELAND AND CONSUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3208 8804 3217 8801 3228 8802 3229 8793
3236 8801 3244 8801 3252 8785 3255 8784
3252 8782 3252 8773 3248 8772 3248 8752
3213 8752 3213 8762 3201 8762 3200 8811
3205 8812
TIME...MOT...LOC 1840Z 358DEG 35KT 3246 8790 3244 8757
32/DAVISSpecial weather statement, Jul 29, 1:44 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT WED JUL 29 2015
ALZ040-042-291915-
DALLAS AL-LOWNDES AL-
144 PM CDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAS AND
SOUTHWESTERN LOWNDES COUNTIES UNTIL 215 PM CDT...
AT 144 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELKNAP...OR 14 MILES SOUTH OF SELMONT-WEST SELMONT...MOVING SOUTH AT
40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DANNELLY RESERVOIR...BELKNAP...DALLAS LAKE...TILDEN...WHITES BLUFF...
MINTER...CARLOWVILLE...FOSTORIA AND FARMERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3205 8686 3205 8718 3206 8718 3207 8719
3208 8719 3210 8723 3212 8725 3228 8724
3224 8685 3196 8681 3196 8686
TIME...MOT...LOC 1844Z 358DEG 35KT 3217 8696
32/DAVISSpecial weather statement, Jul 29, 1:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CDT WED JUL 29 2015
ALZ011-291930-
MARION AL-
154 PM CDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION COUNTY UNTIL 230
PM CDT...
AT 153 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PHIL CAMPBELL...OR NEAR HALEYVILLE...MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...HALEYVILLE...HACKLEBURG...BRILLIANT...BRINN...LAKE
BUTTAHATCHEE...BEAR CREEK...PIGEYE...PINEY GROVE...UPPER BEAR CREEK
RESERVOIR...PEARCES MILL AND TESSNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3430 8763 3400 8764 3401 8793 3431 8795
3431 8792
TIME...MOT...LOC 1853Z 345DEG 14KT 3427 8772
32/DAVISSpecial weather statement, Jul 29, 1:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
159 PM CDT WED JUL 29 2015
ALZ049-291930-
PIKE AL-
159 PM CDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 230 PM CDT...
AT 159 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PETREY TO NEAR
BANKS...AND MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...GOSHEN...BANKS...ANSLEY...TROY MUNICIPAL
AIRPORT...TROY UNIVERSITY...LINWOOD...ANTIOCH...BRUNDIDGE MUNICIPAL
AIRPORT...MOSSY GROVE...JOSIE...TENNILLE...HENDERSON...TARENTUM...
MONTICELLO...SANDFIELD AND HAMILTON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3162 8618 3166 8615 3179 8615 3179 8620
3189 8617 3197 8580 3188 8579 3188 8568
3186 8567 3185 8568 3178 8566 3176 8567
3174 8570 3171 8571 3169 8572 3165 8572
3162 8574
TIME...MOT...LOC 1859Z 341DEG 27KT 3179 8616 3184 8577
32/DAVISSpecial weather statement, Jul 29, 2:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CDT WED JUL 29 2015
ALZ011>013-292015-
MARION AL-LAMAR AL-FAYETTE AL-
228 PM CDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...SOUTHWESTERN MARION AND
WESTERN FAYETTE COUNTIES UNTIL 315 PM CDT...
AT 228 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DETROIT TO
NEAR BLUFF...AND MOVING SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...VERNON...SULLIGENT...MILLPORT...GUIN...
KENNEDY...DETROIT...BELK...BEAVERTON...GU-WIN...BLOOMING GROVE...
CREWS...LAMAR COUNTY AIRPORT...ASHCRAFT CORNER...BLUFF...BEDFORD...
GATTMAN...WAYSIDE AND LAMAR COUNTY PUBLIC LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3419 8819 3393 8783 3353 8786 3352 8798
3368 8826
TIME...MOT...LOC 1928Z 012DEG 20KT 3411 8818 3388 8791
32/DAVISSpecial weather statement, Jul 29, 2:35 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT WED JUL 29 2015
ALZ024-025-292000-
JEFFERSON AL-SHELBY AL-
235 PM CDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND SHELBY
COUNTIES UNTIL 300 PM CDT...
AT 234 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BIRMINGHAM TO NEAR
VANDIVER...AND MOVING SOUTHWEST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...HUEYTOWN...IRONDALE...
LEEDS...CALERA...FAIRFIELD...CHELSEA...FULTONDALE...COLUMBIANA...
WILSONVILLE...TARRANT AND MIDFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3357 8655 3355 8652 3355 8648 3350 8648
3350 8638 3324 8644 3324 8645 3323 8647
3320 8646 3320 8649 3318 8650 3313 8647
3312 8647 3309 8651 3307 8651 3306 8652
3304 8652 3327 8707 3363 8687
TIME...MOT...LOC 1934Z 023DEG 30KT 3348 8688 3343 8647
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:15 AM CDT | Special Weather Statement | BMX | Clay | 45 min |
| Jul 29, 10:51 AM CDT | Special Weather Statement | BMX | Tallapoosa | 24 min |
| Jul 29, 12:00 PM CDT | Special Weather Statement | BMX | Elmore | 30 min |
| Jul 29, 12:24 PM CDT | Special Weather Statement | BMX | Montgomery | 51 min |
| Jul 29, 12:27 PM CDT | Special Weather Statement | BMX | Montgomery | 48 min |
| Jul 29, 12:29 PM CDT | Special Weather Statement | BMX | Hale | 31 min |
| Jul 29, 12:41 PM CDT | Special Weather Statement | BMX | Macon | 34 min |
| Jul 29, 12:44 PM CDT | Special Weather Statement | BMX | Perry | 31 min |
| Jul 29, 12:54 PM CDT | Special Weather Statement | BMX | Hale | 36 min |
| Jul 29, 1:02 PM CDT | Special Weather Statement | BMX | Bullock | 28 min |
| Jul 29, 1:07 PM CDT | Special Weather Statement | BMX | Marengo | 23 min |
| Jul 29, 1:10 PM CDT | Special Weather Statement | BMX | Bullock | 35 min |
| Jul 29, 1:28 PM CDT | Special Weather Statement | BMX | Cleburne | 47 min |
| Jul 29, 1:30 PM CDT | Special Weather Statement | BMX | Barbour, Bullock | 30 min |
| Jul 29, 1:40 PM CDT | Special Weather Statement | BMX | Winston | 50 min |
| Jul 29, 1:41 PM CDT | Special Weather Statement | BMX | Marengo | 34 min |
| Jul 29, 1:44 PM CDT | Special Weather Statement | BMX | Dallas | 31 min |
| Jul 29, 1:54 PM CDT | Special Weather Statement | BMX | Marion | 36 min |
| Jul 29, 1:59 PM CDT | Special Weather Statement | BMX | Pike | 31 min |
| Jul 29, 2:28 PM CDT | Special Weather Statement | BMX | Lamar | 47 min |
| Jul 29, 2:35 PM CDT | Special Weather Statement | BMX | Jefferson, Shelby | 25 min |
| Jul 29, 3:10 PM CDT | Special Weather Statement | BMX | Lamar, Pickens | 50 min |
| Jul 29, 3:11 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 49 min |
| Jul 29, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 43 min |
| Jul 29, 3:22 PM CDT | Special Weather Statement | BMX | Chambers | 53 min |
| Jul 29, 3:32 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 43 min |
| Jul 29, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 37 min |
| Jul 29, 4:49 PM CDT | Special Weather Statement | BMX | Elmore | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.